Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 61, NWS Atlanta, GA

February 28, 2009Hancock County, Washington County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 28, 2009, 6:00 PM EST for Hancock County, Washington County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2009, 6:00 PM EST (23:00 UTC)
Expired
Feb 28, 2009, 6:35 PM EST
In force
35 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Hancock County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 11:39 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 524 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
524 m²/s²
0-3 km storm-relative helicity
700 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 282300
SVRFFC
GAC141-303-282345-
/O.NEW.KFFC.SV.W.0061.090228T2300Z-090228T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EST SAT FEB 28 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HANCOCK COUNTY IN EAST CENTRAL GEORGIA
  NORTH CENTRAL WASHINGTON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 645 PM EST

* AT 555 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 10 MILES WEST
  OF HAMBURG STATE PARK...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WARTHEN.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3324 8277 3314 8271 3305 8271 3315 8301
      3324 8296
TIME...MOT...LOC 2300Z 282DEG 16KT 3319 8294

$$
2 follow-up statements
000 
WWUS52 KFFC 282315
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EST SAT FEB 28 2009

GAC141-303-282345-
/O.CON.KFFC.SV.W.0061.000000T0000Z-090228T2345Z/
WASHINGTON GA-HANCOCK GA-
615 PM EST SAT FEB 28 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR SOUTHEASTERN HANCOCK AND NORTH CENTRAL WASHINGTON COUNTIES...

AT 613 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
HAMBURG STATE PARK...AND MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARTHEN.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3324 8277 3314 8271 3305 8271 3315 8301
      3324 8296
TIME...MOT...LOC 2315Z 281DEG 17KT 3317 8283

$$
000 
WWUS52 KFFC 282335
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EST SAT FEB 28 2009

GAC141-303-282343-
/O.CAN.KFFC.SV.W.0061.000000T0000Z-090228T2345Z/
WASHINGTON GA-HANCOCK GA-
633 PM EST SAT FEB 28 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK AND NORTH
CENTRAL WASHINGTON COUNTIES IS CANCELLED...

AT 633 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
STORM HAS WEAKENED. THE STORM WAS LOCATED NEAR HAMBURG STATE PARK... 
AND MOVING EAST AT 20 MPH. ALTHOUGH THE STORM IS NO LONGER EXPECTED 
TO PRODUCE SEVERE WEATHER... GUSTY WINDS TO 40 MPH...VERY HEAVY 
RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3324 8277 3314 8271 3305 8271 3315 8301
      3324 8296
TIME...MOT...LOC 2333Z 280DEG 14KT 3317 8278

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:12 PM EST, 48 minutes earlier.

Area forecast discussion, Feb 28, 5:12 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EST SAT FEB 28 2009

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
IMMEDIATE CONCERN IS POTENTIAL FOR ADDITIONAL SHRA/TSRA THIS
AFTERNOON IN CENTRAL GA. CLEARING SKIES ALLOWING INSTABILITY TO
INCREASE IN THIS AREA. CANNOT RULE OUT ISOLATED CONVECTION WITH
20-30 PCT COVERAGE AT MOST...DEVELOPING LATE THIS AFTERNOON BUT
SHOULD DISSIPATE BY THIS EVENING. ANY STORMS THAT DEVELOP MAY
APPROACH SEVERE LIMITS WITH SMALL HAIL POSSIBLE...BUT SHOULD NOT
GET STRONGER THAN THAT.

OF MUCH GREATER CONCERN IS POTENTIAL WINTER STORM TO AFFECT NORTH
AND CENTRAL GA ON SUNDAY. MODELS CONTINUING TO HONE IN ON TRACK OF
UPPER STORM SYSTEM...IN FACT NAM/GFS/ECM/MREF MEAN/SREF MEAN ALL
WITHIN 100NM OF EACH OTHER. WEST OF KMGM AT 12Z...NEAR AMERICUS AT
18Z AND SOUTHEAST OF AUGUSTA AT 00Z. H8 LOW A LITTLE FURTHER NORTH
OF THIS TRACK.

EXPECT SWATH OF SIGNIFICANT PRECIPITATION NORTH AND NORTHWEST OF
H8/H5 LOW TRACK...ALONG AND EITHER SIDE OF A LINE FROM THOM ASTON
TO MILLEDGEVILLE TO AUGUSTA. IF GFS AND NAM SNOW ACCUMULATIONS
PROGS ARE TO BE BELIEVED...COULD SEE AN INCREDIBLE AMOUNT OF
SNOW...AROUND 6 TO 12+ INCHES. LIMITING FACTORS FOR SEEING THIS
MUCH SNOW WILL BE 1000-1500FT LAYER OF ABOVE FREEZING TEMPERATURES
NEAR THE GROUND WHICH IS PROGGED TO PERSIST OVER ERN 2/3RDS OF THE
STATE THROUGH EARLY AFTERNOON AS WELL AS WARM GROUND/SOIL TEMPS.

BASED ON THE LIMITING FACTORS AND COLLABORATION WITH OFFICE AND
NEIGHBORING WFO FORECASTERS...EXPECT 1 TO 2 INCHES ACROSS ALL BUT
FAR SOUTH AND SOUTHEAST PART OF CWA. MOST LIKELY TIME FOR PRECIP
TO SWITCH TO SNOW WOULD BE BETWEEN NOON AND 9 PM SUNDAY... EARLIER
OVER WC GA AND LATER OVER ERN GA. HAVE ISSUED WINTER WEATHER
ADVISORY FOR THIS AREA.

ONE MAJOR CAUTION WITH THIS STORM IS THAT WE CANNOT RULE OUT AN
INTENSE BAND OF CONVECTIVE SNOW WITH SNOWFALL RATES OF 1+ INCH PER
HOUR ALONG THE EARLIER MENTIONED TRACK. THESE SNOWFALL RATES COULD
COOL THE COLUMN TO NEAR FREEZING RESULTING IN SIGNIFICANT SNOW
ACCUMULATIONS. MEDIA...EM AND INTERESTED USERS SHOULD MONITOR THIS
CLOSELY AND BE PREPARED IF A WINTER STORM WARNING IS ISSUED.

ONCE SYSTEM MOVES OUT LATE SUNDAY...WILL SEE RAPIDLY IMPROVING
CONDITIONS. TEMPS WILL START OUT BELOW FREEZING MONDAY MORNING BUT
WILL RISE QUICKLY TO THE 40S TO LOW 50S BY AFTERNOON. NO WX
IMPACTS EXPECTED THRU REST OF SHORT TERM PERIOD.

SNELSON

.LONG TERM /TUESDAY THROUGH SATURDAY/...
LITTLE CHANGE IN LONG TERM PERIOD EXPECTED. NW FLOW ALOFT WILL
PERSIST THROUGH THURS WITH ATTENDANT DRY CONDITIONS AND LARGE
DIURNAL RANGES. LARGE UPPER TROUGH TO MOVE TOWARD THE PLAINS
STATES ON SATURDAY BUT NO INDICATIONS FROM GFS/ECM OF WAA PRECIP
EVENT HERE THROUGH THE PERIOD. NO MAJOR CHANGES TO FCST.

SNELSON

&&

.AVIATION...
DRY SLOT FROM ATL TO JUST WEST OF AHN AND SOUTHWARD KEEPING
CONDITIONS VFR FOR THE PRESENT...HOWEVER MVFR CIGS ARE WITH-IN 25 TO
50 MILES FROM ATL AND THESE CIGS ARE PROGGED MOVE BACK INTO THE ATL
AND CSG AREA BETWEEN 00Z AND 02Z AND INTO MCN AROUND 03Z TO 05Z.
CIGS ARE EXPECTED TO DROP BELOW 1000 FT TOWARD MIDNIGHT AND HOLD
BELOW 1000 FT FOR THE REST OF THE FORECAST. NEXT PROBLEM WILL BE THE
PRECIP LATER TONIGHT. SOME LIGHT PRECIP ALREADY OVER NERN MS MOVING
INTO NWRN AL. THIS SHOULD ENTER THE ATL AREA TAFS AFTER 06Z AS
DRIZZLE/LIGHT RAIN. AS THE H5 LOW MOVES INTO SOUTHERN GA AFTER 12Z
SUNDAY...THE COLD AIR ASSOCIATED WITH IT WILL ALSO SPREAD OVER THE
FORECAST AREA CHANGING THE RAIN INTO SNOW BETWEEN 12Z (ATL AREA) AND
18Z (MCN) AREA. VSBYS SHOULD HOLD IN THE 3 TO 5 SM -SN ONCE IT
SWITCHES OVER AND POSSIBLY DROPPING TO NEAR 1SM -SN IN THE HEAVIER
BANDS. THE NEXT PROBLEM WILL BE THE WINDS. WINDS WILL BECOME
NORTHWEST OVER THE ENTIRE FORECAST AREA THIS EVENING BUT REMAIN
AROUND 10 KTS...HOWEVER WITH STRONG CAA AND A TIGHT PRESSURE
GRADIENT WINDS WILL INCREASE TO THE 15 TO 30KT RANGE BETWEEN 12Z AND
15Z MOST AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          39  41  25  47  25 /  50  90  50   5   5
ATLANTA         35  40  26  46  25 /  40  80  20   5   5
BLAIRSVILLE     35  38  24  42  19 /  40  60  30   5   5
CARTERSVILLE    35  38  24  42  21 /  40  80  10   5   5
COLUMBUS        37  41  27  51  28 /  50  80  10   5   5
GAINESVILLE     35  39  26  42  23 /  40  80  30   5   5
MACON           41  43  28  51  23 /  70  80  30   5   5
ROME            37  38  25  47  25 /  40  80   5   5   5
PEACHTREE CITY  36  40  25  45  25 /  40  80  20   5   5
VIDALIA         45  45  30  50  25 /  90  90  30   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 10 AM SUNDAY TO MIDNIGHT EST SUNDAY
NIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...
BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...
COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JONES...LAMAR...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MORGAN...
MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...
WILKES...WILKINSON.

WIND ADVISORY FROM 10 AM TO 10 PM EST SUNDAY FOR THE FOLLOWING
ZONES: BALDWIN...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...DAWSON...
DEKALB...DODGE...DOOLY...DOUGLAS...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...JONES...
LAMAR...LAURENS...LUMPKIN...MACON...MARION...MERIWETHER...
MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TAYLOR...TELFAIR...TROUP...TWIGGS...UNION...
UPSON...WALKER...WALTON...WEBSTER...WHEELER...WHITFIELD...
WILCOX...WILKINSON.

TORNADO WATCH UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: MONTGOMERY...TELFAIR...TOOMBS...WHEELER.

&&

13
Hazardous weather outlook, Feb 28, 4:05 PM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EST SAT FEB 28 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
405 PM EST SAT FEB 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE THE REST OF THIS AFTERNOON OVER
CENTRAL GEORGIA.

.SYNOPSIS...
LOW PRESSURE OVER CENTRAL GEORGIA WILL MOVE EAST INTO THE CAROLINAS
TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS CENTRAL AND
SOUTH GEORGIA THIS EVENING. STRONG CANADIAN HIGH PRESSURE WILL BUILD
INTO THE REGION TONIGHT BRINGING MUCH COLDER AIR.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE ISOLATED THUNDERSTORMS WILL BE CLOUD TO
GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL.

.DISCUSSION...
SURFACE HEATING IN THE DRY SLOT OVER CENTRAL GEORGIA COULD
DESTABILIZE THE ATMOSPHERE AHEAD OF THE COLD FRONT. CAPES ARE STILL
RUNNING IN THE 500 TO 1000 RANGE. THIS COULD BE ENOUGH TO PRODUCE
ISOLATED THUNDERSTORMS WITH SOME GUSTY WINDS AND SMALL
HAIL...HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE BEST AREA
FOR THUNDERSTORM DEVELOPMENT WILL BE SOUTH OF A LINE FROM
COLUMBUS...TO WASHINGTON AND BETWEEN THE HOURS OF 4 PM AND 8 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF ACCUMULATING SNOW SUNDAY ACROSS THE REGION. FOR
MORE INFORMATION SEE THE LATEST WINTER WEATHER ADVISORY STATEMENT.
ALSO GUSTY WINDS ARE LIKELY SUNDAY ACROSS THE WESTERN PARTS OF NORTH
AND CENTRAL GEORGIA. FOR MORE INFORMATION SEE THE LATEST WIND
ADVISORY STATEMENT. HAZARDOUS WEATHER IS NOT EXPECTED MONDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

In the hours before

Local storm report, Feb 28, 1:29 PM EST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EST SAT FEB 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     LIGHTNING        PINE MOUNTAIN           32.86N 84.85W
02/28/2009                   HARRIS             GA   COUNTY OFFICIAL

            *** 1 INJ *** ONE WOMAN WAS STRUCK BY LIGHTNING. DETAILS
            UNKNOWN.

1020 AM     TSTM WND DMG     2 SW CUSSETA            32.28N 84.80W
02/28/2009                   CHATTAHOOCHEE      GA   EMERGENCY MNGR

            FEW TREES DOWN AT RIVERBEND ROAD.

1055 AM     TSTM WND DMG     BUENA VISTA             32.32N 84.52W
02/28/2009                   MARION             GA   COUNTY OFFICIAL

            A FEW TREES DOWN AT POWER STATION AND DR. DERYL HART
            ROAD.

1130 AM     TSTM WND DMG     MONTEZUMA               32.30N 84.03W
02/28/2009                   MACON              GA   COUNTY OFFICIAL

            1 TREE DOWN ON HIGHWAY 49 NORTH AT MILE MARKER 16.

1130 AM     HAIL             MONTEZUMA               32.30N 84.03W
02/28/2009  E0.75 INCH       MACON              GA   COUNTY OFFICIAL

            PENNY SIZED HAIL REPORTED ALONG HIGHWAY 126 EAST.

1130 AM     LIGHTNING        MONTEZUMA               32.30N 84.03W
02/28/2009                   MACON              GA   COUNTY OFFICIAL

            OUTBUILDING STRUCK BY LIGHTNING AND WAS DESTROYED BY
            FIRE.

1140 AM     TSTM WND DMG     MONTEZUMA               32.30N 84.03W
02/28/2009                   MACON              GA   COUNTY OFFICIAL

            ONE TREE AND POWER LINES DOWN AT NORTH ADAMS STREET.

1140 AM     TSTM WND DMG     AMERICUS                32.07N 84.23W
02/28/2009                   SUMTER             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON WELLS MILL POND ROAD.

1150 AM     TSTM WND DMG     MONTEZUMA               32.30N 84.03W
02/28/2009                   MACON              GA   EMERGENCY MNGR

            TREE ON HOUSE OFF OF HWY 224. HOUSE SUSTAINED MODERATE
            DAMAGE.

&&

JLF
Special weather statement, Feb 28, 2:16 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 PM EST SAT FEB 28 2009

GAZ108-281945-
216 PM EST SAT FEB 28 2009

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WILCOX COUNTY UNTIL
245 PM EST...

AT 212 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ANTIOCH CHURCH...MOVING EAST AT 55 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILCOX
COUNTY THROUGH 245 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE ANTIOCH CHURCH...ABBEVILLE AND BROWNING.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Feb 28, 4:43 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EST SAT FEB 28 2009

GAZ050-051-061-062-282215-
443 PM EST SAT FEB 28 2009

...SIGNIFICANT WEATHER ALERT FOR POSSIBLE SMALL HAIL IN PARTS OF
HANCOCK...WARREN...TALIAFERRO AND GREENE COUNTIES UNTIL 515 PM EST...

AT 440 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHITE PLAINS...AND MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WIND GUSTS OF 35 MPH ARE POSSIBLE WITH THIS STORM
AT IT MOVES ACROSS PORTIONS OF HANCOCK...WARREN...TALIAFERRO AND
GREENE COUNTIES THROUGH 515 PM EST. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE SPRINGFIELD...WHITE PLAINS...POWELTON...
MAYFIELD... BARNETT...SHARON...RAYTOWN...NORWOOD...CADLEY...
CAMAK...WARRENTON AND REESE.
Special weather statement, Feb 28, 5:21 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
521 PM EST SAT FEB 28 2009

GAZ061-282245-
521 PM EST SAT FEB 28 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL IN HANCOCK COUNTY
UNTIL 545 PM EST...

AT 520 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DEVEREUX...AND MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM
MOVES ACROSS CENTRAL HANCOCK COUNTY THROUGH 545 PM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE DEVEREUX...SPARTA AND
CULVERTON.
Special weather statement, Feb 28, 5:37 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EST SAT FEB 28 2009

GAZ062-282300-
537 PM EST SAT FEB 28 2009

...SIGNIFICANT WEATHER ALERT SMALL HAIL IN WARREN COUNTY UNTIL 600
PM EST...

AT 535 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 7 MILES NORTHWEST OF BEALL SPRINGS... AND
MOVING EAST AT 30 MPH.

PEA SIZE HAIL AND WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM
MOVES ACROSS WARREN COUNTY THROUGH 600 PM EST. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE BEALL SPRINGS... NORWOOD... CAMAK...
WARRENTON... MESENA AND REESE.
Special weather statement, Feb 28, 5:48 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EST SAT FEB 28 2009

GAZ061-074-075-282315-
548 PM EST SAT FEB 28 2009

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL IN WASHINGTON...GLASCOCK
AND HANCOCK COUNTIES UNTIL 615 PM EST...

AT 548 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES SOUTH OF SPARTA...AND MOVING EAST
AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS OF 35 MPH ARE POSSIBLE AS THIS STORM
MOVES ACROSS PORTIONS OF WASHINGTON...GLASCOCK AND HANCOCK COUNTIES
THROUGH 615 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
LINTON...SPARTA...HAMBURG STATE PARK...WARTHEN...AGRICOLA...MITCHELL
AND EDGEHILL.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 8:58 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Feb 28, 9:03 AM ESTSevere Thunderstorm WarningFFCHarris57 min
Feb 28, 9:23 AM ESTTornado WarningFFCHarris, Muscogee52 min
Feb 28, 9:40 AM ESTSevere Thunderstorm WarningFFCChattahoochee, Muscogee50 min
Feb 28, 9:52 AM ESTSevere Thunderstorm WarningFFCMacon, Marion, Schley, Taylor53 min
Feb 28, 10:13 AM ESTTornado WarningFFCChattahoochee, Marion47 min
Feb 28, 11:05 AM ESTSevere Thunderstorm WarningFFCHouston, Macon, Peach, Schley, Taylor40 min
Feb 28, 11:14 AM ESTTornado WarningFFCMacon37 min
Feb 28, 11:18 AM ESTTornado WarningFFCCrawford, Macon, Peach, Taylor27 min
Feb 28, 11:32 AM ESTTornado WarningFFCHouston, Pulaski58 min
Feb 28, 11:35 AM ESTSevere Thunderstorm WarningFFCDooly, Macon, Pulaski40 min
Feb 28, 12:04 PM ESTSevere Thunderstorm WarningFFCBleckley, Dodge, Pulaski, Wilcox56 min
Feb 28, 12:42 PM ESTSevere Thunderstorm WarningFFCSumter33 min
Feb 28, 12:55 PM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Montgomery, Telfair, Treutlen, Wheeler50 min
Feb 28, 12:57 PM ESTSevere Thunderstorm WarningFFCDooly48 min
Feb 28, 1:05 PM ESTAreal Flood WarningFFCLamar, Spalding5 hr
Feb 28, 1:05 PM ESTSevere Thunderstorm WarningFFCCrisp, Wilcox40 min
Feb 28, 1:10 PM ESTTornado WarningFFCCrisp, Dooly, Wilcox50 min
Feb 28, 1:36 PM ESTAreal Flood WarningFFCHaralson5 hr
Feb 28, 1:38 PM ESTTornado WarningFFCDodge, Telfair46 min
Feb 28, 1:52 PM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Telfair, Wheeler38 min
Feb 28, 2:24 PM ESTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler51 min
Feb 28, 3:20 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more31 hr
Feb 28, 3:41 PM ESTWinter Weather AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more31 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.